Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent running nose, watery eyes, and throat congestion despite taking medication?

Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2132 Questions

default
Posted on Sat, 9 Feb 2019 in Internal Doctor Category
Question: Hello Doctor,
My daughter is 6 years old and is complaining of running nose , and watery eyes and congestion with flem , So visited a pediatric, She is advised to take Cheerycough sy, Azithral and Maxtra, however with one course i didnt see any improvement on her water eyes and running nose which is really bad . Kindly advice to get rid of running nose and watery eyes
doctor
Answered by Dr. Vaishalee Punj 38 minutes later
Brief Answer:
Need more details about symptoms

Detailed Answer:

Hi,

Thanks for your query.

Does your daughter have fever? If so, it maybe viral, otherwise it maybe allergic.

How long her symptoms been there? How long has Azithral been given?

In both cases, Azithral maynot be beneficial because its an antibiotic. I havnt heard of Cheerycough syrup, I have heard of Cherricof. Cherricof (Ranbaxy) and Maxtra have same composition of ingredients. Both have chlorpheniramine (anti-allergic), phenylephrine and dextromethorphan. So one these should be given.

Since her symptoms are not improving by any of the above medicines, its most probably a viral infection. Viral infections get better by themselves in a 7-10 days or even longer. I will recommend the following to take care of the symptoms:
- Steam inhalation with care not to burn skin
- Cherricof or Maxtra syrup for a runny nose as per her symptoms
- Crocin syrup for fever
- Vicks lozenges to soothen the throat
- Warm foods
- Dabur Honitus half tsp once a day
- If Azithral course completed, then it can be withdrawn. For upper respiratory infections, Amoxicillin is a better antibiotic in babies because it has lesser side effects.
- Inhaling clean air, avoiding pollution and avoid contact with sick people. Wash hands frequently for both child and caregiver.

If her symptoms are getting worse, then need more tests like chest X-ray, and blood tests like CBC, etc.

Hope it helps.

Regards,
Dr. Vaishalee Punj, General & Family Physician
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on